List of Publications of Philippe Tondeur

[1] Zur Theorie der kanonischen Transformationen, with H. H. Keller, Rend. Circ. Mat. Palermo Serie II 10(1961), 262-282.
[2] Affine Zusammenhänge auf Mannigfaltigkeiten mit fastsymplektischer Struktur, Comment. Math. Helv. 36(1962), 234-244.
[3] Structure presque kählerienne naturelle sur le fibré des vecteurs covariants d'une variété riemannienne, C. R. Acad. Sci. Paris 254(1962), 407-408.
[4] Zur Frage der Ueberdeckbarkeit einer Lieschen Gruppe durch ihre einparametrigen Untergruppen, Math. Ann. 147(1962), 373-377.
[5] Bemerkungen zur Frage der Metrisierbarkeit einer linearen Uebertragung, Soc. Sc. Fenn. Comm. Phys. Math. 27, 7(1962).
[6] Fast-komplexe Strukturen auf einer Lieschen Gruppe, Comment. Math. Helv. 38(1963), 14-25.
[7] Sur certaines connexions naturelles d'un groupe de Lie, Applications, Topologie et Géometrie Différentielle, Séminaire dirigé par C. Ehresman 7(1964), exposé 5.
[8] Ein Beispiel zur allgemeinen Topologie: die Topologie einer Aequivalenzrelation, Ann. Acad. Sci. Fenn, Series A., 344(1964).
[9] Ein invariantes Vektorraumfeld auf einem reduktiven, lokalsymmetrischen homogenem Raum ist involutorisch, Math. Z. 85(1964), 383-384.
[10] Champs invariants de p-plans sur un espace homogène, C. R. Acad. Sci. Paris 259(1964), 4473-4475.
[11] Invariant subbundles of the tangentbundle on a reductive homogeneous space, Math. Z. 89(1965), 420-421.
[12] Categorias y Functores, Lecture Notes, University of Buenos Aires, 1965, 97 pp.
[13] Introduction to Lie groups and transformation groups, Lecture Notes in Math. 7, Springer-Verlag, Berlin-Heidelberg-New York, 1966, 176 pp.
[14] On sectional curvatures and characteristic of homogeneous space, with W. Greub, Proc. Amer. Math. Soc. 17(1966), 444-448.
[15] Invariant subbundles of the tangentbundle of a homogeneous space, Canad. J. of Math. 18(1966), 629-643.
[16] Flat bundles, with F. Kamber, Proc. Int. Congress of Math., (1966), Moscow.
[17] On flat bundles, with F. Kamber, Bull. Amer. Math. Soc. 72(1966), 846-849.
[18] Flat bundles and characteristic classes of group representations, with F. Kamber, Amer. J. Math. 89 (1967), 857-886.
[19] The characteristic homomorphism of flat bundles, with F. Kamber, Topology 6 (1967), 153-159.
[20] Variétés plates, Revue Roumaine des Math. Pures et Appl. 13(1968), 1035-1037.
[21] Flat Manifolds, with F. Kamber, Lecture Notes in Math. 67, Springer-Verlag, Berlin-Heidelberg-New York, 1968, 53 pp.
[22] Flat manifolds with parallel torsion, with F. Kamber, J. Differential Geometry 2(1968), 385-389.
[23] Introduction to Lie groups and transformation groups, Lecture Notes in Math. 7, Springer-Verlag, Berlin-Heidelberg-New York, second edition, 1968, 176 pp.
[24] Invariant differential operators and cohomology of Lie algebra sheaves, with F. Kamber, Differentialgeometrie im Grossen, Juli 1969; Berichte aus dem Math. Forschungsinstitut Oberwolfach, Heft 4, Mannheim, (1971), 177-230.
[25] Invariant differential operators and cohomology of Lie Algebra sheaves, with F. Kamber, Memoirs of the Amer. Math. Soc. 113(1971), 1-125.
[26] Cohomologie des algèbres de Weil relatives tronquées, with F. Kamber, C. R. Acad. Sci. Paris 276(1973), 459-462.
[27] Algebrès de Weil semi-simpliciales, with F. Kamber, C. R. Acad. Sci. Paris t. 276(1973), 1177-1179.
[28] Homomorphisme caractéristique d'un fibré principal feuilleté, with F. Kamber, C. R. Acad. Sci. Paris, t. 276(1973), 1407-1410.
[29] Classes caractéristiques dérivées d'un fibré principal feuilleté, with F. Kamber, C. R. Acad. Sci. Paris t. 276(1973), 1449-1452.
[30] Characteristic invariants of foliated bundles, with F. Kamber, Manuscripta Mathematica 11(1974), 51-89.
[31] Semi-simplicial Weil algebras and characteristic classes for foliated bundles in Cech cohomology, with F. Kamber, Proc. Symp. Pure Math. AMS 27(1975), part I, 283-294.
[32] Classes caractéristiques généralisées des fibrés feuilletés localement homogènes, with F. Kamber, C. R. Acad. Sci. Paris 5. 279(1974), 847-850.
[33] Quelques classes caractéristiques généralisées non-triviales de fibrés feuilletés, with F.  Kamber, C. R. Ac. Sc. Paris, t. 279(1974), 921-924.
[34] Foliated bundles and characteristic classes, with F. Kamber, Lecture Notes in Math. 493, Springer-Verlag, Berlin-Heidelberg-New York, 1975, 208 pp.
[35] Non-trivial characteristic invariants of homogeneous foliated bundles, with F. Kamber, Ann. Scient. Ec. Norm. Sup. 8(1975), 433-486.
[36] Classes caractéristiques et suites spectrales d'Eilenberg-Moore, with F. Kamber, C. R. Acad. Sci. Paris, t. 283(1976), 883-886.
[37] Characteristic classes and Koszul complexes, with F. Kamber, Proc. Symp. Pure Math. Vol. 32(1978), 159-166.
[38] Semi-simplicial Weil algebras and characteristic classes, with F. Kamber, Tohôku Math. J. 30(1978), 373-422.
[39] G-foliations and their characteristic classes, with F. Kamber, Bull. Amer. Math. Soc. 84(1978), 1086-1124.
[40] On the linear independence of certain cohomology classes of Bq, with F. Kamber, Advances in Math. Suppl. Studies Vol. 5(1979), 213-263.
[41] Feuilletages harmoniques, with F. Kamber, C. R. Ac. Sc. Paris, t. 291(1980), 409-411.
[42] Harmonic foliations, with F.  Kamber, Proc. NSF Conference on Harmonic Maps, Tulane University (1980), Springer Lecture Notes in Math. 949(1982), 87-121.
[43] Infinitesimal automorphisms and second variation of the energy for harmonic foliations, with F. Kamber, Tôhoku Math. J. 34(1982), 525-538.
[44] Dualité de Poincaré pour les feuilletages harmoniques, with F. Kamber, C. R. Acad. Sci. Paris t. 294(1982), 357-359.
[45] The index of harmonic foliations on spheres, with F. Kamber, Trans. Amer. Math. Soc. 275 (1983), 257-263.
[46] Duality for Riemannnian foliations, with F. Kamber, Proc. Symp. Pure Math. 40(1983), part I, 609-618.
[47] Foliations and metrics, with F. Kamber, Proc. of the 1981-82 year in Differential Geometry, University of Maryland, Birkhäuser, Progress in Mathematics 32(1983), 103- 152.
[48] Curvature properties of harmonic foliations, with F. Kamber, Illinois J. Math. 28(1984), 458-471.
[49] Duality theorems for foliations, with F. Kamber, Astérisque 116(1984), 108-116.
[50] The Bernstein problem for foliations, with F. Kamber, Proc. of the Conference on Global Differential Geometry and Global Analysis, Berlin 1984, Springer Lecture Notes in Math. 1156(1985), 216-218.
[51] A characterization of harmonic foliations by variations of the metric, with M. Hvidsten, Proc. Amer. Math. Soc. 98 (1986), 359-362.
[52] Almost transversally symmetric foliations, with F. Kamber and E. A. Ruh, Proc. of the II. Int. Symp. on Differential Geometry, Peniscola (Spain) 1985, Springer Lecture Notes in Math. 1209(1986), 184-189.
[53] De Rham-Hodge theory for Riemannian foliations, with F. Kamber, Math. Ann. 277(1987), 415-431.
[54] Transversal Jacobi fields for harmonic foliations, with F. Kamber and G. Toth, Mich. Math. J. 34(1987), 261-266.
[55] On transversal infinitesimal automorphisms for harmonic foliations, with G. Toth, Geometriae Dedicata 24(1987), 229-236.
[56] Barycentric representation for the incenter and the excenters of a triangle, Amer. Math. Monthly 94(1987), 975-976.
[57] Foliations and harmonic forms, with F. Kamber, Colloque sur les applications harmoniques, Luminy 1986, Harmonic mappings, twistors and s-models, Adv. Series in Math. Phys. Vol. 4, World Scientific Publ. Co., Singapore, 1988, 15-25.
[58] Comparing Riemannian foliations with transversally symmetric foliations, with F. Kamber and E. A. Ruh, J. of Diff. Geom. 27(1988), 461-475; Erratum, J. of Diff. Geom. 32(1990), 917.
[59] The mean curvature of Riemannian foliations, Journeés lyonnaises de la Société mathématique de France, 1986, Feuilletages riemanniens, quantification géométrique et mécanique, Travaux en cours 26 (1988), 41-52.
[60] Transversal infinitesimal automorphisms for harmonic Kähler foliations, with S. Nishikawa, Tôhoku Math. J. 40(1988), 599-611.
[61] Foliations on Riemannian manifolds, Universitext, Springer Verlag, Berlin-Heidelberg-New York, 1988, 247 pp.
[62] Reflections in submanifolds, with L. Vanhecke, Geometriae Dedicata 28(1988), 77-85.
[63] Transversal infinitesimal automorphisms of harmonic foliations on complete manifolds, with S. Nishikawa, Annals of Global Analysis and Geometry 7(1989), 47-57.
[64] Heat conduction for Riemannian foliations, with S. Nishikawa and M. Ramachandran, Bull. Amer. Math. Soc. 21(1989), 265-267.
[65] Almost Lie foliations and the heat equation method, with E. A. Ruh, Proc. of the VI. Int. Coll. on Differential Geometry, Santiago de Compostela (Spain) 1988, Cursos y Congresos 61, Univ. Santiago de Compostela, 1989, 239-246.
[66] Isometric reflections with respect to submanifolds, with L.  Vanhecke, S. Stevin 63(1989), 107-116.
[67] Isometric reflections with respect to submanifolds and the Ricci operator of geodesic spheres, with L. Vanhecke, Monatshefte für Mathematik 108(1989), 211-217.
[68] The heat flow along the leaves of a Riemannian foliation, with J. A. Alvarez López, Geometric and topological invariants of elliptic operators, Contemporary Mathematics, Vol. 105(1990), 271-280.
[69] The heat equation for Riemannian foliations, with S. Nishikawa and M. Ramachandran, Trans. Amer. Math. Soc. 319(1990), 619-630.
[70] The life and work of Kuo-Tsai Chen, with R.  Hain, Ill. J. of Math. 34(1990), 175-188.
[71] Transversally symmetric Riemannian foliations, with L. Vanhecke, Tôhoku Math. J. 42(1990), 307-317.
[72] Hodge decomposition along the leaves of a Riemannian foliation, with J. A. Alvarez López, J. Funct. Anal. 99(1991), 443-458.
[73] Vanishing theorems for the basic cohomology of Riemannian foliations, with M. Min-Oo and E. Ruh, J. für die reine und angewandte Mathematik 415(1991), 167-174.
[74] A comparison theorem for almost Lie foliations, with M. Min-Oo and E. A. Ruh, Annals of Global Analysis and Geometry 9(1991), 61-66.
[75] Transversal curvature and tautness for Riemannian foliations, with M. Min-Oo and E. Ruh, Proc. of the Conference on Global Analysis and Global Differential Geometry, Berlin 1990, Springer Lecture Notes in Math. 1481(1991), 145-146.
[76] Spectral geometry for Riemannian foliations, with S. Nishikawa and L. Vanhecke, Annals of Global Analysis and Geometry 10(1992), 291-304.
[77] Riemannian foliations and tautness, Proc. Symp. Pure Math. AMS 54 (1992), Part 3, 667-672.
[78] Riemannian foliations on manifolds with non-negative curvature, with H. Kim, Manuscripta Math. 74(1992), 39-45.
[79] Riemannian foliations and the heat equation, Geometry and its Applications, ed. by T. Nagano, H. Omori, Y. Maeda and M. Kanai, World Scientific, Singapore, 1993, 233-239.
[80] Characterizing special Riemannian foliations, with L. Vanhecke, Simon Stevin 67(1993), 227-234.
[81] A characterization of Riemannian foliations and totally umbilical submanifolds, with L. Vanhecke, Bull. Austral. Math. Soc. 48(1993), 101-108.
[82] The mean curvature of gauge orbits, with Y. Maeda and S. Rosenberg, Global Analysis in Modern Mathematics, The Palais Festival Volume, Publish or Perish, Inc. (1993), 171-217.
[83] Vectors and transformations in plane geometry, Publish or Perish Inc. 1993, 135 pp.
[84] Geometry of Riemannian foliations, Seminar on Mathematical Sciences 20(1994), Keio University, Yokohama, 110 pp.
[85] Minimal submanifolds in infinite dimensions, with Y. Maeda and S. Rosenberg, Proceedings of the 1994 Santiago Conference on Foliations, Analysis and Geometry in Foliated Manifolds, Eds. X. Masa, E. Macias, J. A. Alvarez, World Scientific 1995, pp. 177-182.
[86] Jacobi fields, Riccati equation and Riemannian foliations, with L. Vanhecke, Ill. J. of Math. 40(1996), 211-225.
[87] Survey of Riemannian foliations, Proceedings of the 24th National Conference of Geometry and Topology, Timisoara (Romania), July 5-9, 1994, 145-251; 1996.
[88] Harmonicity of a foliation and of an associated map, with L. Vanhecke, Bull. Austral. Math. Soc. 54(1996), 241-246.
[89] Geometry of foliations, Monographs in Mathematics, Vol. 90, Birkhaeuser Verlag, Basel, 1997, 305 pp.
[90] Examples of weakly symmetric spaces in contact geometry, with J. Berndt and L. Vanhecke, Boll. Un. Mat. Ital. (7) 11-B(1997), suppl. fasc. 2, 1-10.
[91] Four-dimensional ball-homogeneous spaces and C-spaces, with G. Calvaruso and L. Vanhecke, Beitraege zur Algebra und Geometrie 38(1997), 325-336.
[92] Minimal orbits of metrics, with Y. Maeda and S. Rosenberg, J. Geom. and Physics 23(1997), 319-349.
[93] A characterization of Riemannian flows, Proc. Amer. Math. Soc. (1997), 3403-3405.
[94] Inverse spectral theory for Riemannian foliations and curvature theory, with S. Nishikawa and L. Vanhecke, Progress in Inverse Spectral Theory, Trends in Mathematics (eds. St.  I.  Andersson and M.  I.  Lapidus), Birkhäuser 1997.
[95] Collected papers of K.-T. Chen, Birkhaeuser Verlag, Boston, 2001, 737 pp. (Editor).
[96] NSF Mathematical Sciences Initiative, Notices of the AMS, March 2001, p. 293 (pdf file).
[97] NSF Initiative gives field (of the mathematical sciences) a chance to show relevance, Charles Seife, Science 294 (2001), 2275. (pdf file).
[98] Tondeur retires from NSF, Remarks at Retirement Reception held May 15, 2002, at the National Academy of Sciences in Washington, D.C., The Emissary, June 2002, 7-8. (pdf file).
[99] Division of DMS Director reflects on three productive years; SIAM News, Vol. 35, Number 6 (2002), p. 12 (html file).
[100] Interview with Philippe Tondeur; Notices of the AMS, Vol. 49, Number 8 (2002), 918-921 (pdf file).
[101] The future of mathematical sciences: an interview, European Mathematical Society Newsletter, Issue 49, 2003 (pdf file).
[102] The Digital Mathematical Library Project, Status August 2005 (pdf file).
[103] NSF - A Wake-up Call, Notices of the AMS, June/July 2005, p. 597 (pdf file).
[104] The World Digital Mathematical Library: an infrastructure need of the mathematical sciences, National Institute of Informatics News (Japan), no. 13 (2005), p. 5 (pdf file).
[105] Should mathematicians care about communicating to broad audiences? ICM 2006 Madrid, EMS Panel Presentation, August 23, 2006 (ppt file).
[106] 2008 SIAM Prize for Distinguished Service to the Profession, July 8, 2008 (pdf file).
[107] Exploring math: an interview with Philippe Tondeur, by Jim Dey, Math Times, Fall 2008 (pdf file).
[108] Public Advocacy for the Mathematical Sciences, Mathematics Today, Vol 45, No 4, August 2009, 163-164 (pdf file).
[109] An interview with Philippe Tondeur, Donald J. Albers and Gerald L. Alexanderson, Editors, Fascinating Mathematical People, Chapter 16, 294-318 (pdf file).
Last modified March 13, 2014